Indiana, 2011Damaging Wind in Indiana, June 20, 2011
June 20, 2011 · NWS LOT · 1 event in 1 county or zone
Strong to severe thunderstorms moved across parts of northwest Indiana during the morning hours of June 20th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms moved across parts of northwest Indiana during the morning hours of June 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 20, 5:46 AM CST, 8 minutes earlier.
Area forecast discussion, Jun 20, 5:46 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
646 AM CDT MON JUN 20 2011
.DISCUSSION...
343 AM CDT
TODAY...
EARLY THIS MORNING AN MCS DEVELOPED OVER EASTERN NEBRASKA AND
EXPANDED EAST INTO IOWA...SLOWLY PROPAGATING NORTHEAST. THE GROWTH
OF THIS COMPLEX HAS FOLLOWED A BOUNDARY THAT STRETCHED EAST THROUGH
SOUTHERN IOWA...AND CONTINUED EAST INTO CENTRAL IL/IN. THE STRONGEST
FORCING REMAINED WEST OF THE CWFA ACROSS NEBRASKA/IOWA...WHERE THE
NOCTURNAL 850MB JET WAS BETWEEN 30 AND 40 KT FROM THE SOUTHWEST. THE
STRONGEST SHEAR ZONE REMAINS FOCUSED ALONG A NEBRASKA TO NORTHERN
IL...THEN WITH A VEERING WIND TURNS INTO CENTRAL INDIANA. UNDERNEATH
THIS LAYER THE HIGHEST VALUES REMAIN OVER THE PLAINS STATES. THIS
MAY AID IN SOME BOWING SEGMENTS EARLY THIS MORNING UNDER THE MCS.
FURTHER EAST LLVL FLOW WAS SLIGHTLY WEAKER...FROM THE
SOUTH/SOUTHEAST. AREAS OF FOG HAS ALSO DEVELOPED EARLY THIS
MORNING ACROSS NORTHEAST IL/NORTHWEST IN...AND SOME POCKETS OF
DENSE FOG WAS NOTED CLOSER TO THE MARINE ENVIRONMENT. THIS WAS DUE
IN PART TO A WEAK ONSHORE FLOW. EXPECT AS MID/HIGH LVL CLOUDS PUSH
OVERHEAD...THE COVERAGE AND STRENGTH OF THE FOG WILL DISSIPATE.
THUS SHORTLY AFTER DAWN FOG SHOULD BECOME CONFINED TO THE MARINE
ENVIRONMENT.
500MB HEIGHTS STEADILY INCREASE OVER THE CWFA THROUGHOUT THE
DAY...HOWEVER THE CHALLENGE IS WILL THIS STEER THE CONVECTION
FURTHER NORTH INTO WISCONSIN OR WILL OUR NORTHERN HALF OF THE CWFA
BE IMPACTED BY ADDITIONAL CONVECTION THIS MORNING AND AFTERNOON. IT
APPEARS THE PUSH WILL BE STRONG ENOUGH THAT THE HIGHEST PROBS FOR
CONVECTION WILL BE FURTHER NORTH THIS AFTN...OR OVER OUR NORTHERN
CWFA EXTENDING FURTHER NORTH INTO WISCONSIN. NONETHELESS CONTINUE TO
SHOW A CHANCE FOR SHRA/TSRA FOR THE REMAINDER OF THE CWFA.
THE MAIN CONCERN FROM THUNDERSTORMS WILL CONTINUE TO BE WIND...BASED
ON THE DEEP LAYER SHEAR CURRENTLY MENTIONED. HOWEVER...LARGE HAIL
CANNOT BE RULED OUT WITH A FEW SUPERCELLS OR STRONG UPDRAFTS THAT
CAN OVERCOME THE FREEZING LEVEL OF NEARLY 15KFT AGL. ADDITIONALLY
THIS STORMS COULD BE EFFICIENT PRECIP PRODUCERS AS THEY WILL
TRAVERSE AN ATMOSPHERIC RIVER WITH PWAT VALUES OVER 1.5 INCHES.
VECTORS ARE RATHER LENGTHY...WHICH COUPLED WITH THE LLVL FLOW SHOULD
KEEP THUNDERSTORMS MOVING AND PREVENT TRAINING. HOWEVER ANY HEAVY
DOWNPOURS COULD SPAWN LOCALIZED FLOODING...ESPECIALLY IN THE FAVORED
LOW LYING LOCATIONS AND WHERE THE GROUND HAS REMAINED NEARLY
SATURATED.
TEMPERATURES TODAY WILL ALSO BE A CHALLENGE GIVEN THE ABUNDANCE OF
CLOUD COVER AT THE ONSET FROM A WEAKENING MCS. EXPECT BY THE
AFTERNOON HOURS SOLAR SHIELDING WILL THIN...ALLOWING TEMPS TO
REBOUND INTO THE LOW/MID 80S. WITH A SLIGHT SOUTHEAST WIND
COMPONENT...LAKE/COOK COUNTIES COULD BE SLIGHTLY COOLER WITH TEMPS
IN THE MID/UPR 70S. THE COOLEST AIR WOULD BE CONFINED TO THE
IMMEDIATE LAKESHORE.
TONIGHT THROUGH TUESDAY NIGHT...
PRECIPITATION PLACEMENT FROM EVENING/OVERNIGHT CONVECTION APPEARS TO
BE FAVORED FURTHER NORTH...HOWEVER NOISE AMONGST GUIDANCE MEMBERS
HAS MARGINALLY INCREASED THUS A SLIGHTLY LOWER CONFIDENCE IS BEING
INTRODUCED WITH THIS FORECAST PKG. 500MB VORT CONTINUES TO DRIFT
NORTHEAST ACROSS FAR EASTERN NEBRASKA WITH A NEARLY STACKED SFC LOW
OVER THE SOUTHEAST CORNER OF NE. WARM FRONT IS EXPECTED TO LIFT
NORTH OF THE CWFA LATE THIS AFTN...ALLOWING THE LIKELY POPS TO BE
NORTH OVER THE FAR NORTHERN ROW OF THE CWFA AND WISCONSIN. PWAT
VALUES OVER NORTHERN IL/NORTHWEST IN OVERNIGHT FALL TO AROUND 1.2 TO
1.5 INCHES...WITH NEARLY 2 INCH VALUES FURTHER NORTH ALONG AN
ATMOSPHERIC RIVER IN MINNESOTA EAST THROUGH WISCONSIN INTO LOWER
MICHIGAN. THUS EXPECT CHC THUNDER IS PROBABLY BEST AT THIS POINT FOR
THE OVERNIGHT PERIOD. ANOTHER SUPPORTING DETAIL IS MID-LVL HEIGHTS
REMAIN ELEVATED THROUGH DAYBREAK TUE ACROSS THE CWFA...THUS ANY MCS
RIDGE ROLLERS WILL BE DISPLACED TO OUR NORTH.
SHORTWAVE TUE CONTINUES TO DRIFT EAST TOWARDS THE GREAT LAKES
REGION...WITH A FRONTAL BOUNDARY EXPECTED TO PUSH INTO THE MISSOURI
VALLEY TUE EVENING. THIS SHOULD ALLOW THE LLVL FLOW OVER NORTHERN
IL/NORTHWEST IN TO REMAIN SOUTHERLY...AND ALLOW THE 850MB THERMAL
RIDGE OF 18 TO 20 DEG C AIR TO BECOME REALIZED BY THE SFC
ENVIRONMENT. WITH OPTIMAL CONDITIONS TEMPERATURES SHOULD EASILY PUSH
INTO THE UPR 80S...AROUND 90. TEMPS COULD PUSH WARMER...HOWEVER THE
ATMOSPHERE WILL BECOME RATHER BUOYANT WITH DEW POINTS CREEPING TO
AROUND 70 ALLOWING HEAT CAPACITY OF PARCELS TO INCREASE. HEAT INDEX
VALUES IN THE LOW 90S CAN BE EXPECTED TUE.
TUE NIGHT BETTER FORCING PUSHES CLOSER TO THE CWFA FROM THE
WEST...WITH MID-LVL LAPSE RATES EXPECTED TO REMAIN RATHER STEEP. THE
CHALLENGE CONTINUES TO BE PLACEMENT OF SHRA/TSRA. DEEP MOISTURE FEED
CONTINUES TO PUSH OVER THE REGION...AND WITH ENOUGH INSTABILITY
ANTICIPATED FROM THE SHORTWAVE TO THE NORTHWEST WILL MAINTAIN
CONVECTION CHANCES.
WEDNESDAY THROUGH SUNDAY...
ENSEMBLES CONTINUE TO INDICATE MINIMAL SPREAD EARLY ON IN THE
EXTENDED...AS THE 500MB VORT STEADILY PUSHES EAST TOWARDS THE GREAT
LAKES REGION WED/THUR. SFC LOW WILL BE NEARLY PHASED...COUPLED WITH
ABUNDANT MOISTURE THUS EXPECT CHC SHRA FOR WED/THUR. INSTABILITY
WILL GRADUALLY DIMINISH WED NGT...WITH STRATIFORM PRECIP THUR ON
BACKSIDE OF TROUGH BEFORE DIFFLUENT FLOW BUILDS IN FROM THE WEST AND
PROVIDES DRIER WEATHER.
BEHIND THE SHORTWAVE THUR/FRI...850MB THERMAL TROUGH QUICKLY FALLS
OFF INTO A 8 TO 10 DEG C RANGE. THIS COUPLED WITH CLOUDY SKIES WILL
KEEP TEMPS BELOW SEASONAL CONDITIONS IN THE UPR 60S/LOW 70S. TEMPS
WILL THEN STEADILY WARM FOR THE WEEKEND RETURNING TO MID/UPR 70S.
DEEP LAYER FLOW TAKES ON A SEMI-ZONAL SETUP...WHICH TENDS TO FAVOR A
MORE PROGRESSIVE WEST TO EAST FLOW OF SYSTEMS. GUIDANCE DIFFERS ON
WHEN PRECIP RETURNS TO THE REGION...SO CURRENTLY WILL SIDE WITH A
DRIER FORECAST SAT/SUN.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
* TSRA THROUGH LATE MORNING.
* POTENTIAL FOR TSRA TO REDEVELOP THIS AFTERNOON.
PAW
//DISCUSSION...UPDATED 12Z...
A WARM FRONT ACROSS NORTHERN IL AND NORTHWEST IS PROVIDING A FOCUS
FOR TSRA AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
AREA. FIRST ROUND OF TSRA AT OR NEAR THE GREATER-CHICAGO TERMINALS
WILL MOVE RAPIDLY TO THE EAST AND EXIT BY 13Z-14Z. NEXT ROUND OF
SHRA/TSRA MOVING EAST FROM IA WILL AFFECT THE TERMINALS THROUGH
LATE MORNING. AND THEN ANOTHER ROUND OF SHRA/TSRA IS POSSIBLE BY
LATE AFTERNOON INTO EVENING. CONFIDENCE IS LOWER FOR LATE
AFTERNOON DUE TO UNCERTAINTY OF WHETHER THE ATMOSPHERE HAS ENOUGH
TIME TO RECOVER FROM THE MORNING CONVECTION.
PAW
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
* MEDIUM CONFIDENCE IN TSRA TREND THROUGH LATE MORNING.
* LOW CONFIDENCE IN AFTERNOON TSRA TIMING AND OCCURRENCE.
PAW
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...
TUESDAY NIGHT...TSRA LIKELY. OCNL MVFR.
WEDNESDAY...CHC SHRA...MVFR CIGS POSSIBLE.
THURSDAY...MVFR CIGS. CHANCE OF SHRA.
FRIDAY...VFR.
SATURDAY...VFR.
SUNDAY...VFR.
PAW
&&
.MARINE...
300 AM CDT
THE COMBINATION OF A RIDGE OF HIGH PRESSURE EXTENDING FROM HUDSON
BAY THROUGH THE UPPER GREAT LAKES...AND DEVELOPING LOW PRESSURE
OVER THE CENTRAL PLAINS...HAS SET UP A GENERALLY EASTERLY PRESSURE
GRADIENT OVER LAKE MICHIGAN. THE GRADIENT WILL BE STRONGEST OVER
THE FAR NORTHERNMOST PORTIONS OF THE LAKE...WHILE THE GRADIENT TO
THE SOUTH IS WEAKER. THUS WINDS OVER THE FAR NORTH WILL REMAIN
STRONGER THAN THE SOUTHERN PORTIONS OF THE LAKE. COOLER AIR MOVING
OVER THE LAKE WILL ALLOW FOR SOME PATCHY FOG FORMATION THIS
MORNING. THE HIGH IS EXPECTED TO MOVE SLOWLY EASTWARD OVER THE
NEXT COUPLE DAYS WHILE THE LOW LIFTS SLOWLY NORTHEAST AND
WEAKENS...REACHING SOUTHERN MINNESOTA BY TUESDAY NIGHT. THIS WILL
LIFT A WARM FRONT NORTHWARD ACROSS THE SOUTH HALF OF LAKE
MICHIGAN...ALLOWING WINDS TO TURN SOUTHERLY OVER THE SOUTH END OF
THE LAKE...WHILE MODERATELY STRONG EAST WINDS CONTINUE AT THE
NORTH END. THE LOW WILL CONTINUE TO WEAKEN AS IT DRIFTS EAST
ACROSS THE LAKE THURSDAY. AS THE LOW MOVES TO THE EAST OF THE LAKE
BY FRIDAY...WINDS WILL TURN NORTHWESTERLY.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 20, 3:23 AM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
423 AM CDT MON JUN 20 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
210930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
423 AM CDT MON JUN 20 2011 /523 AM EDT MON JUN 20 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
NICKLE SIZED HAIL.
CLOUD TO GROUND LIGHTNING.
BRIEF TORRENTIAL DOWNPOURS...WITH LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
THE FIRST PHASE OF THUNDERSTORMS WILL BE THIS MORNING
IMPACTING THE ENTIRE OUTLOOK AREA.
THE SECOND PHASE OF CONVECTION WILL BE FOCUSED THIS AFTERNOON
THROUGH TONIGHT FOR AREAS ALONG AND NORTH OF INTERSTATE 80
ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA.
DISCUSSION:
A LARGE AREA OF THUNDERSTORMS CONTINUES TO DRIFT EAST ACROSS IOWA
WITH SCATTERED THUNDERSTORMS STRETCHING EAST INTO ILLINOIS.
THUNDERSTORM GROWTH AND PLACEMENT WAS FOCUSED ALONG A WARM FRONTAL
BOUNDARY LIFTING NORTH ACROSS ILLINOIS. A COUPLE AREAS OF
THUNDERSTORMS HAVE CONGEALED INTO LINE SEGMENTS...AND SHOULD SLIDE
SOUTH OF NORTHERN ILLINOIS THIS MORNING. ACROSS NORTHERN ILLINOIS
AND NORTHWEST INDIANA THIS MORNING ADDITIONAL SCATTERED STORMS
WILL CONTINUE TO DEVELOP AND SLIDE NORTHEAST ACROSS THE OUTLOOK
AREA. WIND SHEER CONTINUES TO INCREASE IN THE LOW
LEVELS...INDICATING THE GREATEST THREAT FROM STRONG THUNDERSTORMS
WOULD BE DAMAGING WINDS. WHILE THE THREAT IS MINIMAL...SOME
THUNDERSTORMS MAY PRODUCE LARGE HAIL AS WELL THIS MORNING.
THIS AFTERNOON AND EVENING ADDITIONAL THUNDERSTORMS WILL
DEVELOP...AGAIN FOCUSED CLOSER TO THE PLACEMENT OF THE WARM
FRONTAL BOUNDARY. IT APPEARS THIS WILL BE ACROSS A PORTION OF
NORTHERN ILLINOIS AND NORTHWEST INDIANA OR ALONG AND NORTH OF
INTERSTATE 80. THE MAIN HAZARDS CONTINUE TO BE DAMAGING WINDS.
PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN
IN FLOOD.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PERIODIC CHANCES FOR THUNDERSTORMS FOR THE ENTIRE OUTLOOK AREA
THROUGH THE MIDDLE OF THE WEEK. AS A STRONG UPPER LEVEL SYSTEM
CONTINUES TO MOVE ACROSS THE REGION TUESDAY...SEVERE WEATHER WILL
BE POSSIBLE TUESDAY AFTERNOON AND EVENING.
PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED THIS MORNING AND AGAIN THIS
AFTERNOON AND TONIGHT...RAINFALL REPORTS ARE ALWAYS APPRECIATED.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-210930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
423 AM CDT MON JUN 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AND AGAIN THIS
AFTERNOON INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH THE MIDDLE
PART OF THE WEEK.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-210930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
423 AM CDT MON JUN 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AND AGAIN THIS
AFTERNOON INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH THE MIDDLE
PART OF THE WEEK.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
BEACHLER
In the hours before
Special weather statement, Jun 20, 3:57 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
457 AM CDT MON JUN 20 2011
ILZ023-033-039-201030-
FORD IL-IROQUOIS IL-KANKAKEE IL-
457 AM CDT MON JUN 20 2011
...SPECIAL WEATHER STATEMENT...
AT 451 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR ASHKUM...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...CLIFTON AROUND 505 AM...CHEBANSE AROUND
515 AM...AROMA PARK AND PAPINEAU AROUND 525 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4111 8784 4097 8768 4082 8807 4088 8814
KREIN
Special weather statement, Jun 20, 4:33 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
533 AM CDT MON JUN 20 2011
ILZ023-033-201115-
IROQUOIS IL-KANKAKEE IL-
533 AM CDT MON JUN 20 2011
...SPECIAL WEATHER STATEMENT...
AT 526 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR CHEBANSE...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...AROMA PARK...AND KANKAKEE AROUND 550
AM...BRADLEY...AND BOURBONNAIS AROUND 555 AM AND SUN RIVER TERRACE
AROUND 605 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4126 8782 4112 8760 4094 8795 4099 8803
KREIN
Local storm report, Jun 20, 4:54 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND GST PONTIAC 40.88N 88.64W
06/20/2011 M59 MPH LIVINGSTON IL TRAINED SPOTTER
&&
BEACHLocal storm report, Jun 20, 5:23 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
623 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 1 NW OTTAWA 41.36N 88.85W
06/20/2011 M2.11 INCH LA SALLE IL COCORAHS
IN 70 MINUTES.
&&
RCLocal storm report, Jun 20, 5:24 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
624 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 1 NW OTTAWA 41.36N 88.85W
06/20/2011 LA SALLE IL COCORAHS
STANDING WATER IN BACKYARD. STREET FLOODING.
&&
RCLocal storm report, Jun 20, 5:54 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 3 N CARBON HILL 41.34N 88.30W
06/20/2011 M1.34 INCH GRUNDY IL COCORAHS
IN 60 MINUTES. MINOR PONDING OF WATER.
&&
RCThunderstorm Wind, Newton
- When
- June 20, 5:54 AM CST
- Where
- Newton County, 2.13 mi WNW of Mt Ayr to 4.38 mi NW of Mt Ayr
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.966, -87.315
Three large trees were reported down across roadways in rural areas between two and five miles northwest of Mount Ayr.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 20, 20111 injured · $31 million · EF3 · 36 events
- Tornadoes and Flash Flooding in Kansas, June 20, 2011$18 million · EF3 · 25 events
- Flash Flooding in South Dakota, June 20 to 21, 20112 deaths · 5 events
- Hail and Damaging Winds in South Carolina, June 20 to 22, 20111 death · 1 injured · $135,000 · 60 kt wind · 28 events
- Flash Flooding and Damaging Winds in Tennessee, June 20, 20111 death · $219,000 · 60 kt wind · 10 events
- Tornado and Hail in Texas, June 20 to 21, 20112 injured · $1.8 million · EF0 · 70 events
- Flood and Hail in Kansas, June 20, 2011$400,000 · 1.75 in hail · 98 events
- Excessive Heat in Louisiana, June 20, 20111 death · 1 event
- Tornadoes and Hail in Iowa, June 20 to 21, 2011$721,000 · EF1 · 25 events
- Tornadoes and Hail in Nebraska, June 20, 20111 injured · $280,000 · EF1 · 33 events
- Tornado and Flash Flood in Iowa, June 20, 20112 injured · $245,000 · EF0 · 15 events
- Hail and Damaging Winds in Kansas, June 20, 2011$553,000 · 4.25 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322121.